Jump to content
Important Survey - Please Participate ×

Hi, I am new here. Does somebody recognize my symptoms?


[Pr...]

Recommended Posts

Hi fellow sufferers,

 

My real name is Raymond, 26 years old and I live in Amsterdam (Holland). I have been addicted to valium and temazepam and codeïne for 10 years. My mother started giving me her pills when I was 15, because she thought it would help me (there was always fighting at home between my mom and dad, and my dad treated my terrible as well). Later she did it to have power over me. I tried several times to discontinue on my own but it was too heavy in those circumstances and at that age.

A few years after my parents divorced, I got on my own 4 years ago and I stopped seeing my parents. Since that moment I had to rebuild my life. I got my own pills and when I felt 'better' I tried to discontinue them (3 years ago) but I failed although I was able to stop taking temazepam (sleepingpills) and the codeïne pills and reduce the daily dose of valium from 15-20 mg to 10 mg. End of January this year I decided that I didn't want these pills anymore because I was going to hate them. I presuming that the valium could be the reason why I felt so miserable last ten years. So I stopped cold turkey from 10 mg valium.

I was going through hell. The first months withdrawal were the most terrific and miserable months of my entire life! I was experiencing black outs, terrible memory, unable to produce sentences en find words, shaking, spasms, tight headaches, derealisation, depersonalisation, depression, couldn't breath, extreme sensitive for light and sound, terrible palpitations, sweating, insomnia (I sometimes didn't sleep for 3-4 days in a row), poor concentration, numbness in head,stiff muscles, stiff neck, intrusive thoughts, tinnitus, sweating, poor libido, tired and most of all anxiety, paranoia and migraine symptoms. I wasn't able to plan anything and to activate myself to do something.

Now, 9 months after my last pill, I still have many symptoms and a lot of bad days, but I think it is going a little bit better. Sometimes I don't even notice improvement.

Now my main symptoms are tight headaches, derealisation, restlessness, poor concentration, poor memory and problems to proces new information and little anxiety (still too much). These symptoms are terrible for me because I study law school at university. Because of the use of the pills and the WD I already delayed already 2-3 years. No docter can help me and nobody knows what I am suffering. Docters say it is an anxiety disorder and don't think its WD. But I don't believe them because sometimes I feel realy fantastic for some days. Are these days windows?

I am still suffering and I am concerned that something else is wrong with me and that the symptoms are permanent. I wonder if I could have migraine are something. But with valium the symptoms would disappear.

I can't study like this anymore but I don't want pills anymore. Now they want to give me SSRI's (antidepressants) but I refuse to take them because I hate pills!!! They destroyed my entire youth!

And know I am hardly able to study and read and I am affraid to apply for a new job (I had to stop working begin of June, symptoms were too hard) because it's hard for me to study, work and cook, etc. It's just not possible for me to do all these things together at this moment. Now I am spending my saved money to survive and a I have a loan from the state to finance my study. But I can't go one like this for years so I hope I will feel better soon  :(

 

I hope that I can find some support in here because no one understands me.

Does anyone recognize these symptoms (also after 9 months or more after last pill)? Especially the poor memory and thinking, lack of concentration, problems with processing information, tightness in head and the derealisation (only able to stare at the wall)? I can hardly imagine how it is to feel normal so if I feel good some days or a week could that be my normal state? Anyone also problems with reading after 9 months?

 

Thanks my friends!

 

Raymond (Primus)

Link to comment
Share on other sites

Hi Raymond, welcome to BenzoBuddies

 

Congratulations for being benzo free, I know it wasn't easy and I'm glad to see you've stuck this out and come this far on in your recovery  :thumbsup:

 

What you describe are all common withdrawal symptoms and sometimes after a cold turkey we take longer to heal, the good news is that we eventually do. It's very common for the memory and cognition to be impaired even at 9 months off but it will slowly return, it just seems painfully slow I know. I'm glad you found us, you'll find plenty of support here. Let us know if you have any questions.

 

 

Star

Link to comment
Share on other sites

Hi Raymond,

Wow, what a story.  You show alot of insight, courage and strength !  What you are describing sounds pretty much like withdrawl symptoms to me.  I  have gone thru it as have many others.  Yes, the symptoms often do mimic anxiety symptoms and also many other diseases and ailments.  Unfortunately, many doctors are not all that educated when it comes to benzo withdrawl syndrome and many do not believe that it can be as bad as we describe or last as long as it does.  But, we know differently because we are experiencing it.  Unfortunately you may experience symptoms for awhile. I have seen people get better in a few months and some take much longer to get better.  It's common to feel better for a little while (windows) and then feel awful again (waves)  gradually though, over time these windows and waves disappear and you will heal.  Just want to encourage you that you are doing great and not to worry because what you are experiencing is quite normal in benzo land.  Take care, Ginia

Link to comment
Share on other sites

Hi Star, Ginia (and other members),

 

Thanks for the supporting and comforting words! They are just what I needed.

It feels good to be in contact with people who do understand me and are making (or have made) this through as well. I am sure this forum will help me in progress.

 

Of course I am there for you as well if you have any questions or need support.

 

Raymond

Link to comment
Share on other sites

Hi Primus,

Welcome to BB. It isn't fair what you have gone through. I truly am sorry. It is time for you to heal and move on with your life.  I have experienced so many of the same symtoms when I withdrew too quickly and it lasted months, so just so you know you aren't crazy and it isn't in your head. "What you describe are classic symptoms. There is some very good books out there, one is called Benzo-Wise, A Recovery Manual- the author withdrew from benzos and has some amazing help and insight. You can order it on Amazon. Also, you can read the Ashton Manual, available on this site. You will find a lot of validation and support here. good luck to you!

amb

Link to comment
Share on other sites

Wow!

Good for you your 9 months down this road.

I was just like u c/ted 20 mil of valium and was sent rt into Hell.Same sxs all of them.

6 er trips no1 knew what was wrong. Hang in there were understand all that ur going thru.

I was still haveing many many sxs at 9 months.I am now 17 months free and 100% healed.

Hang in there ur going to get there.It may just take alittle more time.

Very glad u found us...

 

 

~Jenny

Link to comment
Share on other sites

[9b...]

Hi Raymond,

 

Welcome to BenzoBuddies

 

It all sounds familiar to me.

I'm sorry to hear what you have been through.

It does get better.

Believe that with all your will.

 

We're here to support you.

 

Sigma.

Link to comment
Share on other sites

Hi Raymond,

 

Im nearly at the end of my taper from Temazepam taken them for 25 years.  I get a lot of your symptons some good days and bad ones. At the moment im suffering some anxiety and tiredness will be tapering down to .3mg this week.

 

;D

Link to comment
Share on other sites

×
×
  • Create New...